W.L. GORE & ASSOCIATES GORE® DUALMESH® PLUS WITH HOLES BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCPH06 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
No Information (3190); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The initial reporter's complete address is (b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic ventral hernia repair on (b)(6) 2012 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2012, an additional procedure occurred.It was reported the patient alleges the following injuries: to be supplemented.Additional event specific information was not provided.
Additional Manufacturer Narrative
Corrected brand name.Added medical history.Updated results code 1 for manufacturing evaluation.Conclusion code remains unchanged.Added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2012: (b)(6).Operative report.Preoperative diagnosis: incarcerated recurrent incisional hernia.Postoperative diagnosis: incarcerated recurrent incisional hernia.Procedure: laparoscopic repair of an incarcerated recurrent incisional hernia.Assistant: holly delapena, pa-c.Details of operation: ¿after satisfactory general endotracheal anesthesia was obtained, patient¿s abdomen was prepped and draped in usual sterile fashion.Visiport was introduced in the left upper quadrant.Laparoscope was inserted under direct visualization, 5-mm surgiports were introduced in the left upper quadrant and left lower quadrant.Incarcerated omentum was removed from the hernia sac using ligasure and blunt dissection.All incarcerated omentum was successfully reduced.The patient was noted to have a smaller hernia just below that site.A gore-tex mesh 18 x 24 was inserted and affixed to the anterior abdominal wall with an endo tacker and secured strap this allowed for at least 5 cm of coverage in every direction, past the hernia defect.The visiport introduction site was closed with 2-0 pds suture.All air and all instruments removed.Incisions were closed with 4-0 prolene.Patient tolerated the procedure well.¿ (b)(6) 2012: (b)(6).Intraoperative/perioperative nurses notes.Implant sticker.Gore dualmesh plus biomaterial with holes.Ref catalogue number: 1dlmcph06.Lot batch code: 06823274.W.L.Gore & associates.Expiration: 04/2012.The records confirm a gore® dualmesh® plus with holes biomaterial (1dlmcph06/06823274) was implanted during the procedure.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial with holes use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2006: (b)(6) medical center.(b)(6) , md.Consultation.Abdominal pain.2-year history of lower abdominal pain.Progressively gotten worse over the past month.Midline abdomen.Developed nausea today with increased pain and profound diarrhea.Weight 322 lbs.Abdomen: tender across lower abdomen.Right upper quadrant is also tender as well as epigastrium.Plan: will get ct scan.On (b)(6) 2006: (b)(6) medical center.(b)(6) , md.Radiology-ct abdomen/pelvis.Impression: moderate fatty infiltration in the liver.No other abnormality is seen on the ct of the abdomen.On (b)(6) 2006: (b)(6) medical center.(b)(6), md.Discharge summary.Discharge diagnosis: acute cholangitis.Hospital course: laparoscopic cholecystectomy.On (b)(6) 2008: (b)(6) medical center.Pre-anesthesia evaluation.Weight 340 lbs.Asa 2.On (b)(6) 2008: (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: umbilical hernia.Postoperative diagnosis: umbilical hernia.Operative procedure: repair of umbilical hernia.Details of operation: ¿after satisfactory prep and drape of the patient¿s abdomen, 1% lidocaine was infiltrated around the patient¿s umbilicus.A subumbilical incision was made and the hernia sac was dissected out.It was reducible.The fascial edges were freshened up, and then a transverse closure was performed with 2-0 prolene.A penrose drain was inserted.The skin was closed with 4-0 prolene.The patient tolerated the procedure well.¿ on (b)(6) 2012: [facility ni].(b)(6), md.Office visit.Presented with hernia in naval, pain and bulge.On (b)(6) 2012: (b)(6).Pre-anesthesia evaluation/nursing summary.Weight 335 lbs.Asa 3.On (b)(6) 2012: (b)(6).Discharge instructions.No driving 24 hours (automatic) or 72 hours (standard).No lifting.On (b)(6) 2012: [facility ni].(b)(6) pa.Office visit.Presented post-operative hernia.Presented with pain, cellulitis, located on the abdomen red and warm.Diagnosis: cellulitis and abscess of trunk.On (b)(6) 2012: [facility ni].(b)(6) , pa.Office visit.Presented with post-operative wound.In addition, presented with erythema, located on abdomen almost resolved.Plan: finish bactrim, resolving cellulitis, return as needed.On (b)(6) 2012: (b)(6).Emergency nursing record.Social history: occasional smoking.On (b)(6) 2012: (b)(6).(b)(6), md.Radiology-ct abdomen/pelvis; preliminary report.Findings: status post ventral hernia repair.There is a small ventral hernia containing fat superficial to the mesh.There is no evidence of bowel obstruction, free fluid, or fluid collection.The patient is status post cholecystectomy.Within the pelvis, the appendix is tiny and appears normal.There is no free fluid or fluid collection.No significant inflammatory changes are noted within the pelvis.On (b)(6) 2012: saint joseph-london.(b)(6), md.Radiology-ct abdomen/pelvis.Impression: post-surgical changes of prior ventral hernia repair.Small fat containing ventral hernia of upper mid abdomen.No evidence of acute inflammatory process.On (b)(6) 2012: [facility ni].(b)(6), md.Office visit.Presented with hernia, located ventral.Weight 330 lbs, bmi 41.25.Plan: laparoscopic repair of recurrent ventral hernia and left upper quadrant trocar site.On (b)(6) 2012: (b)(6).Pre-anesthesia evaluation.Weight 328 lbs.Asa 2.On (b)(6) 2012: (b)(6).(b)(6) , md.Operative report.Preoperative diagnosis: recurrent incarcerated ventral hernia.Postoperative diagnosis: recurrent incarcerated ventral hernia.Procedure: laparoscopic repair of incarcerated recurrent incisional hernia.Details of operation: ¿after satisfactory general endotracheal anesthesia was obtained, patient¿s abdomen was prepped and draped in the usual sterile fashion.Visiport was introduced through the patient¿s previous trocar site in the left upper quadrant.Laparoscope was inserted under direct visualization, 5-mm surgiport were introduced in the left lower quadrant and the left upper quadrant.Extensive enterolysis was carries out and incarcerated tissue was pulled out of hernia on the upper edge of the patient¿s placed patch.All the adhesions to the patch were lysed.The adhesions around the pervious trocar site hernia were also dissected out.An 18 x 24 patch was inserted and affixed to the anterior abdominal wall using an endo-tacker and securestrap.It covered the hernia defects with at least 5 cm of coverage in all directions.The trocar introduction site had been closed with 2-0 pds suture previously.Now, all air and all instruments were removed.Incision was closed with 4-0 prolene.Patient tolerated the procedure well.¿ on (b)(6) 2012: (b)(6).Implant sticker.Gore dualmesh® plus biomaterial with holes.Ref catalogue number: 1dlmcph06.Lot batch code: 9670453.Exp: 2014-07.Manufacturer: w.L.Gore & associates.The records confirm a gore® dualmesh®plus biomaterial with holes (1dlmcph06/9670453) was implanted during the procedure.On (b)(6) 2012: (b)(6).Discharge instructions.Limit activity for 24 hours.No driving 24 hours (automatic) or 72 hours (standard).No lifting.On (b)(6) 2013: (b)(6).Emergency nursing record.Complains of burning in abdomen since surgery 12/12/12.Social history: smoking ½ pack per day.On (b)(6) 2013: [facility ni].(b)(6), md.Office visit.Presents with cellulitis located on abdomen.Described as acute and sharp pain.Postoperative hernia repair x 1 month.Complains of pain and redness mid abdominal area.Surgical history: cardiac surgery, cholecystectomy.Abdominal exam: periumbilical tender to palpation and firm.Diagnosis: cellulitis and abscess of trunk.Plan: bactrim and return to office in 10 days.On (b)(6) 2016: (b)(6).(b)(6), md.Radiology-ct abdomen/pelvis.Findings: abdomen: the lung bases are clear.A lap-band apparatus is in place.Cholecystectomy clips are noted.There is evidence of prior ventral hernia repair.A small fat-containing ventral hernia is noted of the upper anterior abdominal wall immediately to the left midline.There is also a small fat-containing umbilical hernia.Both these hernias are present on the previous exam and is approximately the same size.Impression: single small nonobstructing right renal calculus.No hydronephrosis.Small fat-containing ventral hernia are unchanged.No evidence of an acute inflammatory process.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial with holes use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated investigation conclusions: d17: appropriate code/term not available.For ¿withdrawn complaint¿.H6: health effect impact code: f26: no health consequences or impact.H6: medical device component: g04088: membrane.This claim was withdrawn, and the alleged product complaint is no longer being pursued at this time.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.No further investigation is required at this time.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected, and ¿withdrawn.¿ previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.It should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.Based upon the information received, the device remains in the patient and was not available for evaluation.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 06823274.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.